Arkansas, 2017Flash Flooding in Arkansas, June 5 to 6, 2017
June 5 to 6, 2017 · NWS MEG · 3 events in 2 counties and zones
A stalled frontal boundary produced a narrow east-to-west band of moderate to heavy rain across portions of northeast Arkansas during the midday hours of June 5th.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $50,000
- Crop damage
- None recorded
- Events
- 3
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A stalled frontal boundary produced a narrow east-to-west band of moderate to heavy rain across portions of northeast Arkansas during the midday hours of June 5th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jun 5, 9:13 AM CST, 1 hour 7 minutes earlier.
Area forecast discussion, Jun 5, 9:13 AM CST, 1 hour 7 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
1013 AM CDT Mon Jun 5 2017
.UPDATE...
No forecast updates are planned at this time.
&&
.DISCUSSION...
A slow moving cold front has sagged into northern portions of the
Mid South and has been the focus for nearly stationary showers and
thunderstorms. These storms have formed in the area of frontal
convergence and within a very moist, tropical airmass. This has
supported very heavy rainfall in these areas with localized
flooding.
The boundary should continue to move southward through the day
which should limit the overall flash flood threat to the short-
term period. For this reason, plan to hold off on any flash flood
watch at this time. Flash flood potential will be monitored
closely through the day.
Numerous showers and thunderstorms are expected across areas along
and south of the front through the day. As for temperatures, they
will be modulated by convective patterns which are difficult to
discern in advance. The current forecast handles this well and no
updates are planned at this time.
JLH
&&
.PREV DISCUSSION... /issued 426 AM CDT Mon Jun 5 2017/
The last rainy day for a while across the Midsouth, followed by a
transition to dry weather Tuesday that will last into the weekend.
Early morning GOES water vapor imagery showed an upper low over
east TX, with a downstream plume of tropical moisture over the
lower MS River valley, the Ohio River valley and southern
Appalachia. The upper low center will drop into the northwestern
Gulf of Mexico by early evening, with a trof axis extending
northeast into central MS and and TN River valley. This trof axis
will roughly correlate with the northward extent of mentionable
rain chances.
Severe thunderstorm chances today will remain marginal at best,
given limited instability. Gusty winds and locally heavy rainfall
will be possible where updrafts can build high enough for thunder.
Tuesday may see lingering showers and perhaps a thunderstorm over
north MS into the early afternoon. More robust deep convection
will be far removed from the Midsouth- over the central and
eastern Gulf coast, east of the upper low center. Drier and
cooler air will spread into all the Midsouth Tuesday night,
following a cold frontal passage under northerly flow aloft.
An upper level ridge over the desert southwest during the midweek
periods will deamplify as it lifts to the MS River valley by
Saturday. Daytime temps over the Midsouth will warm during the
latter half of the week, prevailing as much as 5 degrees above
normal this weekend, into the early part of next week. Rain
chances will remain limited to diurnal storms on Monday, as higher
dewpoints return, with strengthening low level onshore flow.
PWB
&&
.AVIATION...
12Z TAF Set
Showers will continue to spread into the Mid-South this morning.
However, conditions remain VFR thus far except at KJBR. Although,
expect KJBR to also improve to VFR by 16Z. Overall, expect VFR
conditions to continue today. Can't totally rule out conditions
temporarily being lowered in a heavier SHRA or TSRA. After sunset,
models are suggesting CIGS may lower to MVFR at KMEM and KTUP
while fog may begin to develop at KMKL and KJBR after 06Z reducing
VSBYS to IFR/MVFR. Light SW winds will become light and variable
by 00Z.
KRM
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...None.
MO...None.
MS...None.
TN...None.
&&
Hazardous weather outlook, Jun 5, 2:10 AM CST, 8 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Memphis TN
310 AM CDT Mon Jun 5 2017
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-061015-
Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay-
Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur-
Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood-
Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence-
Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion-
Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman-
Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton-
Tishomingo-Tunica-Union-Weakley-Yalobusha-
310 AM CDT Mon Jun 5 2017
This hazardous weather outlook is for portions of East Arkansas...
the Missouri Bootheel...North Mississippi...and West Tennessee.
.DAY ONE...Today and Tonight
A few strong thunderstorms are possible today, producing locally
heavy rainfall and strong winds.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday
A few strong thunderstorms are possible over north Mississippi
through mid-afternoon Tuesday. Locally heavy rainfall and strong
winds may occur.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
PWB
Flash Flood, Greene
- When
- June 5, 10:20 AM CST to 2:20 PM CST
- Where
- Greene County, 0.54 mi NW of Paragould to 0.46 mi NW of Paragould
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- Broadcast Media
- Coordinates
- 36.056, -90.486
Roads flooded near Allen Engineering in Paragould.
Flash Flood, Craighead
- When
- June 5, 11:07 AM CST to June 6, 3:07 PM CST
- Where
- Craighead County, 0.38 mi WNW of Greensboro to 0.3 mi WSW of Greensboro
- Cause
- Heavy Rain
- Property damage
- $10,000
- Reported by
- 911 Call Center
- Coordinates
- 35.953, -90.626
Highway 351 flooded between County Roads 780 and 785.
Flash Flood, Greene
- When
- June 5, 11:10 AM CST to 2:20 PM CST
- Where
- Greene County, 1 mi W of Paragould to 0.22 mi WSW of Paragould
- Cause
- Heavy Rain
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 36.049, -90.498
Several roads on the southeast side of Paragould were closed due to rising water.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Wind in Texas, June 5, 2017$325,000 · 2.5 in hail · 6 events
- Hail and Damaging Winds in Ohio, June 5, 2017$73,000 · 1.5 in hail · 26 events
- Flash Flooding and Flood in New York, June 5, 2017$89,000 · 5 events
- Damaging Winds in Kentucky, June 5, 2017$75,000 · 53 kt wind · 5 events
- Hail and Damaging Winds in New York, June 5, 2017$37,000 · 1 in hail · 8 events
- Tornado and Flooding in Florida, June 5 to 9, 2017$40,000 · EF0 · 4 events
- Damaging Winds in North Carolina, June 5, 2017$33,000 · 50 kt wind · 2 events
- Tornado in North Carolina, June 5, 2017EF1 · 1 event
- Flash Flood in Ohio, June 5, 2017$15,000 · 1 event
- Damaging Winds in Texas, June 5, 2017$11,000 · 52 kt wind · 4 events
- Hail and Damaging Winds in Ohio, June 5, 20171 in hail · 5 events
- Heavy Rain in Virginia, June 5, 20175 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 699869, 699870, 699871.